Accutane Side Effects Have Hit Some Former Patients Much Worse Than Others
For years those who prescribed Accutane to treat their severe acne were warned of the potential Accutane side effects that they could be at a greater risk of experiencing but those were minor. Someone suffering from severe acne knows how embarrassing it and difficult to treat that condition can be, which is why these individuals were so happy to hear of Accutane when it was released in 1982. Over the next two decades, millions of people took Accutane and many found that it was indeed effective in treating their acne. But in recent years, the drug has come under scrutiny and research has revealed that it leads to a greater risk of an inflammatory bowel disease such as ulcerative colitis and Crohn's disease.
Accutane has since been pulled off the market by the company who manufactures it, Roche Pharmaceuticals. But it was much too late. There are now a portion of former Accutane patients who must undergo ulcerative colitis or Crohns disease treatment but it is just a treatment. There is no permanent cure for either type of inflammatory bowel disease and so people who are suffering from the condition face not only the physical pain and suffering but the continued expenses that are associated with ongoing medical care.
It's understandable, then, that these former patients who are now suffering as a result of the medication seek the advice of a lawyer. Recent court cases have shown that with strong legal representation, an Accutane lawsuit can lead to financial compensation. Such a verdict doesn't erase the pain or turn back the clock but it's a start when it comes to moving on. A successful Accutane lawsuit will also encourage others to step forward with their cases and when enough people do so, these major drug companies will see that they can't be negligent because they'll face the consequences.
If you're a former patient, the Accutane side effects and IBD symptoms you should keep an eye out for include sudden weight loss, pains in the abdomen and bloody or painful stools. Should you start noticing any of these Accutane side effects, consult with your doctor as soon as possible for a proper diagnosis. If you discover that you do have ulcerative colitis or Crohn's disease and think it may be due to your past use of Accutane, then you should speak with an attorney to learn of your legal rights regarding an Accutane lawsuit.